Your views on my recent bloods please. Had total TT end jan 14. feel lightheaded,brainfog and shaky and vision affected do i seem over or

under medicated? am currently on Levo 175mg/200mg on alternate days. Am having a iron infusion tomorrow due to low ferritin ,which hasnt picked up despite taking ferrous glucanate x 3 daily. Also supplement with D3,b12,magnesium/B6,selenium vits a b c e. Take levo about 5am and other meds 9am. I just feel so unwell but docs happy with results below any tips please

SERUM VIT D-128 (ABOVE 75 ARE OPTIMUL)

SERUM FERRITIN 22U/L ( 29.00-470)

SERUM B12 539PG/ML (180-900)

SERUM FOLATE 7.0 (4.40-20)

SERUM TSH 0.15MU/L (0.27-4.20)

SERUM FREE T4 20.8 (12-22)

SERUM FREE T3 4.6 (3.10-6.80)

HB 130G/L (115-160)

i AM 56YRS OLD AND ASTHMATIC

DO YOU THINK MY MEDS ARE ABOUT THE RIGHT LEVELS OR SHOULD I TWEAK THEM?

5 Replies

oldestnewest
  • Sue,

    Lightheaded and shakey could be low ferritin but brainfog and wonky vision is more likely hypothyroid. Your meds look about right but your FT3 would be better in the top 75% of range. It is a fact that thyroidless patients often need the addition of T3 to feel well. The first thing to improve is usually brainfog and clarity as the brain gets the T3 it's starved of. I'd ask your GP or specialist to trial you T3 for a while. T3+T4 combi is working well for me, whereas I was very ill on T4 monotherapy. eje-online.org/content/161/...

  • if my gp agrees to this what is the usual starting dose of T3 and on my current dose of levo what would you estimate i should be on when or if i started T3. Is T3 available on prescription? Is the improvement immediete on T3 if it is going to work for me? thank you for your response

  • Liothyronine (T3) is prescription only in UK. Some GPs start on 10mcg, others on 20mcg. If GP prescribes 20mcg T3, Levothyroxine (T4) should be reduced by 50mcg. T3 should be split into 2 daily doses and the first dose taken with T4 with the second taken 6/12 hours later, you'll have to experiment to see what timing suits you. I self medicated initially and noticed an improvement within 10 days. I'm now prescribed 40mcg T3+100mcg T4.

    Lack of libido and weight gain may be due to under medication, which I don't thing you are. Increasing your FT3 may improve both or at least improve your energy so you are able to exercise.

  • Another thought would the addition of T3 also have an effect on my non existant libido and also help with wieght loss?

  • T3 is the active hormone every cell in our body needs within it in order for us to function normally. If there isn't enough T3 we wont feel so well. T4 is inactive and should convert to sufficient T3 but sometimes it doesn't.

    Weight gain is a clinical symptom of hypothyroidism and weight loss should be achieved by any thyroid gland hormone, as long as it is at an optimum level for the patient. Many GPs keep the patients' dose too low.

You may also like...